| Catalog Number |
VR493 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported by the distributor per account that structural integrity of suture is too weak - breaks too easily and is near impossible to use.No patient consequence is reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/12/2025 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested; the following was obtained: 1.When did the sutures break (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? the sutures broke "during use", at multiple stages.2.How many devices demonstrated the alleged deficiency? the entire box.3.Please provide the source or name of person providing answers to follow-up questions: dr.(b)(6).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, additional information received: event date: 2025 record number: (b)(4).Initial reporter: (b)(4) (please refer to the attached email).Sales rep: (b)(4) (please refer to the attached email).Description as reported: "structural integrity of suture is too weak - breaks too easily and is near impossible to use." account name: bsc (please refer to the attached email).Product code: vr493.Product name: suture vicryl rapide 5/0 18in undyed p-3.Lot#/work order: (b)(4).Complaint quantity: 4 bx.Cah stock po (b)(4).Request action: return for credit.Po date: 05/16/2025.Product code: vr493 qty 4.Lot number: av9291 qty (b)(4).
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Additional information received: we received confirmation via telephone on 01/13/26 that item vr493 had been returned for analysis and that the analysis had been completed.